Not sure which one you're quitting, but stopping any med that affects brain neurotransmitters should be done by a slow taper off to avoid severe withdrawals. You need to talk you your psychiatrist about whether this make sense and so you can do it safely. You also call these sleep pills, but you should know they're not sleeping pills. They're antidepressants. If you're an anxiety sufferer, they can help that way, but they're often used because of unwanted side effects of sedation that has been used to help people sleep. But you should Google them to see how they're working and see the difference between a sleeping pill and what you're taking. But in general, if you were on a med that worked better than what you were switched to, it's good to tell that to your psychiatrist, but yeah, it can be dangerous to abruptly stop any of this type of med even if you're switching eventually to a different med when you finish quitting the old med and know if you're going to have a quitting problem. Hope it works out.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.